MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS
Model Number MICL 13.2
Medical Device Problem Codes Misfocusing (1401); Material Opacification (1426); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Cataract (1766); Vitreous Floaters (1866); Retinal Detachment (2047); Blurred Vision (2137); Visual Disturbances (2140); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Weight: unk.Ethnicity: unk.Race: unk.Date of event: unk.(b)(4).Work order search: no similar complaint type events were reported for units within the same lot.(b)(4).
 
Event or Problem Description
Received a voluntary event report from fda: # mw5089673.The patient reported on (b)(6)2019, a "serious injury" report with outcome of "disability/permanent damage".The patient stated "got visian icl plastic lens implants in both eyes.In left eye over a year later i had symptoms of foggy vision, new floaters and today my vision is almost gone.There's a huge blob of water blocking my sight.When i move my eye i can see the water move." per the same report concomitant medical products listed as: "alphagan and prenatal vitamins", with patient problems of: "impaired vision, vitreous floaters" and device problems: "adverse events without identified device or use problem" was reported.Per patient email of 30 sep 2019 "visian icl was removed on the left eye (b)(6) to prepare for vitrectomy for retinal detachment repair".Information received from the implanting surgeon indicated that a 13.2mm, micl13.2, -16.00 diopter, implantable collamer lens was implanted into the patients left eye (os) on (b)(6) 2017 and removed on (b)(6) 2019.Loss of bcva, lens opacity (ns), retinal detachment, blurred vision, and floaters was observed.Additional surgical intervention/treatment (prk, icl removal + ce/iol, retinal repair) were performed.On patients last visit on (b)(6) 2019, the patients bcva was 20/80-, ucva 20/200.Clear cornea, superior pi, pc/iol with mild to moderate pco, s/p vitrectomy, 45 % gas, and retina attached was reported for status of the eye (signs/symptoms).Per retinal detachment repair surgeon and icl removal and cataract surgery surgeon this incident did not involve an adverse event related to the visian icl.If additional information is received a supplemental medwatch report will be submitted.
 
Additional Manufacturer Narrative
Claim#: (b)(4).
 
Additional Manufacturer Narrative
Prk treatment was performed on (b)(6) 2018.Icl removal and ce/iol procedures were completed during one surgical event by a 2nd surgeon.Rd repair was performed by a 3rd surgeon on (b)(6) 2019.Claim#: (b)(4).
 
Additional Manufacturer Narrative
Device code: 1426 should be removed from supplemental medwatch report # 2 as it is not applicable.Claim#: (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
MDR Report Key9233429
Report Number2023826-2019-02023
Device Sequence Number19430121
Product Code MTA
UDI-Device Identifier00841542103411
UDI-Public00841542103411
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2019
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 09/24/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2019
Device Model NumberMICL 13.2
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/24/2019
Supplement Date Received by Manufacturer10/24/2019
12/13/2019
01/13/2020
Initial Report FDA Received Date10/24/2019
Supplement Report FDA Received Date11/21/2019
12/13/2019
01/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTRIDGE MODEL: SFC45, LOT # UNK; FOAM TIP PLUNGER, LOT # UNK; INJECTOR MODEL: MSI-PF, LOT # UNK; CARTRIDGE MODEL: SFC45, LOT # UNK; FOAM TIP PLUNGER, LOT # UNK; INJECTOR MODEL: MSI-PF, LOT # UNK
Outcome Attributed to Adverse Event Required Intervention;